Alert archive / Alabama / Special Weather Statements in 2017
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 11, 2017, 3:04 PM CDT for Clarke County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2017, 3:04 PM CDT (20:04 UTC)
- Expired
- Jun 11, 2017, 3:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Mobile, AL
County Clarke County, AL
The radar
The Mobile radar (KMOB), 101 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
944
WWUS84 KMOB 112004
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
304 PM CDT SUN JUN 11 2017
ALZ053-112030-
Clarke AL-
304 PM CDT SUN JUN 11 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
CLARKE COUNTY UNTIL 330 PM CDT...
At 303 PM CDT, the strong thunderstorm was located 8 miles southeast
of Jackson, moving north at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Jackson and Whatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3141 8769 3140 8771 3139 8782 3162 8796
3167 8765
TIME...MOT...LOC 2003Z 169DEG 12KT 3145 8777
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 11, 12:34 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 11, 12:34 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1234 PM CDT Sun Jun 11 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 18Z issuance...VFR vis/cigs expected across much of the area through the period, with the exception being along the coast where some locally MVFR cigs will persist. Scattered showers and thunderstorms currently developing along the coast will progress inland and become more numerous during the afternoon and evening hours before tapering off after sunset tonight. A few showers could linger overnight along the coast before a similar pattern ramps back up after sunrise tomorrow. Winds remain generally light out of the southeast through the period. /49 && .PREV DISCUSSION... /issued 409 AM CDT Sun Jun 11 2017/ NEAR TERM /Now Through Sunday night/...Inverted surface trof moving north across the eastern Gulf this morning creating some unsettled weather over the Gulf. This feature will move inland across our area today, and combined with daytime heating allows for the development of scattered to numerous showers and thunderstorms across the region by this afternoon. Tonight, convective coverage will diminish over inland areas and perhaps increase offshore, but a small chance for showers and storms will continue overnight for inland areas. In general, a surface high pressure ridge will persist over the area through tonight, with a light southeasterly flow expected. This onshore flow has resulted in increased moisture, with pwats increasing from around 1.0 inch early this morning to near 2.0 inches by late tonight. High temperatures today expected to be similar to those of yesterday, rising to the mid and upper 80s over interior locations and low to mid 80s close to and along the coast. Low temperatures tonight moderating slightly over past several nights, ranging from the lower 70s over interior locations and mid 70s over coastal areas. 12/DS SHORT TERM /Monday Through Tuesday night/...Will start the week with a weak inverted trof at mid and high levels from the southeast US into the northern Gulf. A weakness in the high level height field looks to persist over the southeast US Tuesday, between a deep layer ridge off the southeast US coast and potential ridging nosing into the Lower MS River Valley. At the surface, high pressure over the southwest Atlantic noses westward into the southeast and maintains a moist, southeasterly component of flow off the Gulf. A typical, summer-time convective mode is forecast to begin the first half of the week with potential of scattered to numerous storms each day when better instability is realized. Chances of storms lower each night as airmass undergoes stabilization. Storms will be efficient in the production of locally heavy downpours, frequent lightning and strong gusty winds. Daytime highs in mid 80s interior to lower half of the 80s beach areas. Overnight lows 69 to 72 interior to mid 70s coast. /10 LONG TERM /Wednesday Through Saturday/...Broad trof at mid to high levels over the southeast US Wednesday and Thursday becomes more defined Friday and Saturday over the Tennessee River Valley to central Gulf per the latest 11.00Z operational GFS, ECMWF, and longer range ensemble solutions. Deep moisture looks to remain mostly unchanged with pwats ranging from 1.75 to 2.0 inches. These values are just above what we normally see across the local area for the middle of June. Considering the passage of subtle mid level impulses embedded in the weaker height field aloft, moisture availability and daily instability, will maintain a chance of storms each day during the outlook. Daytime highs mid to upper 80s interior to lower half of the 80s beach areas. Overnight lows in the lower to mid 70s. /10 MARINE...A weak inverted trof noted in surface data and satellite imagery lifting north across the eastern Gulf early this morning will bring a return of scattered showers and storms to the marine area today. This feature will bring a slight increase in winds today, with southeast flow up to 10 to 15 knots, which will continue into late Monday. Otherwise, surface high pressure ridging in from the east will prevail over the marine area through the period, but will gradually be weakening slightly. This will result in a continued light to occasionally moderate southeasterly wind flow through Wednesday, becoming a little more south to southwesterly Wednesday night through Thursday night as the ridge weakens slightly. Continued scattered showers and storms expected over the marine area through the entire forecast period, especially during the late night and early morning hours, then less likely during the afternoon and evening hours (as better rain chances shift inland during that timeframe). Seas initially around 3 to 4 feet offshore today through Monday night, but then subsiding to around 2 feet Tuesday through Thursday night. No headlines required. 12/DS && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 11, 5:21 AM CDT, 9 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 521 AM CDT Sun Jun 11 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-121030- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 521 AM CDT Sun Jun 11 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight There is a Moderate Risk of rip currents along the Alabama and northwest Florida beaches today and tonight. No other hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday There will be a Moderate Risk of rip currents along the Alabama and northwest Florida beaches on Monday. No other hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Saturday. GMZ630>635-650-655-670-675-121030- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 521 AM CDT Sun Jun 11 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time.
In the hours before
Special weather statement, Jun 11, 2:48 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
248 PM CDT SUN JUN 11 2017
ALZ060-112030-
Covington AL-
248 PM CDT SUN JUN 11 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
COVINGTON COUNTY UNTIL 330 PM CDT...
At 247 PM CDT, a cluster of strong thunderstorms was located 10
miles southeast of Andalusia, moving north at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Andalusia, Opp, River Falls, Heath and Gantt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 3140 8620 3110 8628 3109 8649 3152 8659
3153 8640 3145 8640 3149 8636 3149 8634
3153 8630 3153 8628 3146 8628 3145 8626
3144 8626 3144 8619
TIME...MOT...LOC 1947Z 173DEG 18KT 3118 8640
ButtsSpecial weather statement, Jun 11, 3:04 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
304 PM CDT SUN JUN 11 2017
ALZ053-112030-
Clarke AL-
304 PM CDT SUN JUN 11 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
CLARKE COUNTY UNTIL 330 PM CDT...
At 303 PM CDT, the strong thunderstorm was located 8 miles southeast
of Jackson, moving north at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Jackson and Whatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3141 8769 3140 8771 3139 8782 3162 8796
3167 8765
TIME...MOT...LOC 2003Z 169DEG 12KT 3145 8777The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:48 PM CDT | Special Weather Statement | MOB | Covington | 42 min |
| Jun 11, 4:19 PM CDT | Special Weather Statement | MOB | Choctaw | 41 min |
| Jun 11, 4:32 PM CDT | Special Weather Statement | MOB | Monroe | 43 min |
Nearby
Special Weather Statements in Alabama, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.